MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE MODULUS XLIF INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

NUVASIVE, INCORPORATED NUVASIVE MODULUS XLIF INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 1181045P2
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2022, a patient underwent an extreme lateral interbody fusion at l3/5.When the implant was inserted into l3/4, it sunk into l4 vertebral body.Because the intervertebral disc space was large, the surgeon decided to place another implant on top so the two cages were stacked.It was reported that the patient had poor bone quality.No additional issues were reported.
 
Additional Manufacturer Narrative
Product still in-situ and could not be evaluated.No radiographs or images were provided to confirm the complaint.Patient's bone quality is reportedly poor.Review of he reported event identified the surgeon selected an undersized interbody for the size of the endplate which allowed subsidence into cancellous bone.Also noting the patient's bone quality was identified as poor and considered a contraindication of device usage.The root cause of the subsidence is considered a combination of implant selection and poor bone quality.No device malfunction was identified.No additional investigation required.Labeling review: "contraindications: contraindications include, but are not limited to: patients with inadequate bone stock or quality." "warnings, cautions and precautions: the implantation of spinal systems should be performed only by experienced spinal surgeons with specific training in the use of this spinal system because this is a technically demanding procedure presenting a risk of serious injury to the patient.Correct selection of the implant is extremely important.The potential for success is increased by the selection of the proper size of the implant.While proper selection can minimize risks, the size and shape of human bones present limitations on the size and strength of implants.Care should be taken to ensure that all components are ideally fixated prior to closure." "pre-operative warnings: only patients that meet the criteria described in the indications should be selected.Patient condition and/or predispositions such as those addressed in the aforementioned contraindications should be avoided.Care should be used during surgical procedures to prevent damage to the devices and injury to the patient.".

Brand Name
NUVASIVE MODULUS XLIF INTERBODY SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
Manufacturer Contact
geoff gannon
7475 lusk boulevard
san diego, CA 92121
MDR Report Key15749372
Report Number2031966-2022-00243
Device Sequence Number20413519
Product Code MAX
UDI-Device Identifier00887517725868
UDI-Public887517725868
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K201692
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/22/2026
Device Model Number1181045P2
Device Lot NumberMI1417
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2022
Initial Report FDA Received Date11/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Patient Weight54 KG